| Catalog Number |
24-1305-22 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the 20ml syringe in the pack was used to give a top up epidural prior to emergency caesarean section, and the syringe split/burst.The spit occurred at the top of the syringe near where it was connected to the epidural filter.It was a critical moment that the syringe split, resulting in a delay of giving a top up epidural.When the top up failed, the baby needed to be born so a decision was made to use general anesthesia (ga).This resulted in the woman not being awake for the birth of her baby and the dad not being present in theatre.There was patient involvement and patient harm.The patient required a general anesthesia emergency lower segment cesarean section rather than an epidural top up.The patient received the following medical treatment: ga, pca pump post-delivery.This occurred with two separate patients.This report captures the second of two patients.
Additional Manufacturer Narrative
Date of event: unknown.No information has been provided to date.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
Additional Manufacturer Narrative
H6.Codes: updated.The investigation into this complaint was completed based on two photos provided by the customer.On examination of the photos there is a visible light in place, which is possibly the reported crack.The crack of the syringe was possibly caused by an excessive force that was applied on it.Unfortunately, without a sample we are unable to further investigate, and the root cause of this incident remains unknown.A device history record (dhr) review could not be performed as the lot number was unknown.If the product is returned the manufacturer will re-open the complaint for further device analysis.